On the generalized Bregman projection operator in reflexive Banach spaces

  • G. Zamani EskandaniEmail author
  • S. Azarmi
  • M. Raeisi


In this paper, we study the generalized Bregman f-projection operator in reflexive Banach spaces. After providing some properties of the generalized Bregman f-projection operator, we propose an iterative algorithm to finding a common fixed point of a finite family of Bregman relatively nonexpansive mappings in reflexive Banach spaces using the generalized Bregman f-projection operator. An application of our algorithm to finding a common zero of a finite family of maximal monotone operators will also be exhibited.


Bregman distance generalized Bregman f-projection Bregman relatively nonexpansive mappings 

Mathematics Subject Classification

47H05 47H09 47H10 



  1. 1.
    Alber, Ya.: Generalized projection operators in Banach spaces: properties and applications. Funct. Differ. Equ. 1, 1–21 (1994)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Alber, Ya.: Metric and generalized projection operators in Banach spaces: properties and applications, theory and applications of nonlinear operators of accretive and monotone type. Lecture Notes in Pure and Applied Mathematics, vol. 178. Dekker, New York, pp. 15–50 (1996)Google Scholar
  3. 3.
    Ambrosetti, A., Prodi, G.: A Primer of Nonlinear Analysis. Cambridge University Press, Cambridge (1993)zbMATHGoogle Scholar
  4. 4.
    Barbu, V., Precupanu, Th: Convexity and optimization in Banach spaces, Revised Edition, Translated from the Romanian, Editura Academiei. Bucharest; Sijthoff and Noordhoff International Publishers, Alphen aan den Rijn (1978)Google Scholar
  5. 5.
    Bauschke, H.H., Borwein, J.M., Combettes, P.L.: Bregman monotone optimization algorithms. SIAM J. Control Optim. 42, 596–636 (2003)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bauschke, H.H., Borwein, J.M., Combettes, P.L.: Essential smoothness, essential strict convexity, and legendre functions in Banach spaces. Commun. Contemp. Math. 3, 615–647 (2001)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000)CrossRefGoogle Scholar
  8. 8.
    Bregman, L.M.: A relaxation method for finding the common point of convex sets and its application to the solution of problems in convex programming. USSR Comput. Math. Math. Phys. 7, 200–217 (1967)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Bruck, R.E., Reich, S.: Nonexpansive projections and resolvents of accretive operators in Banach spaces. Houst. J. Math. 3, 459–470 (1977)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Butnariu, D., Iusem, A.N.: Totally Convex Functions for Fixed Points Computation and Infinite Dimensional Optimization. Kluwer, Dordrecht (2000)CrossRefGoogle Scholar
  11. 11.
    Butnariu, D., Iusem, A.N., Resmerita, E.: Total convexity for powers of the norm in uniformly convex Banach spaces. J. Convex Anal. 7, 319–334 (2000)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Butnariu, D., Iusem, A.N., Zălinescu, C.: On uniform convexity, total convexity and convergence of the proximal point and outer Bregman projection algorithms in Banach spaces. J. Convex Anal. 10, 35–61 (2003)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Butnariu, D., Kassay, G.: A proximal-projection method for finding zeroes of setvalued operators. SIAM J. Control Optim. 47, 2096–2136 (2008)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Butnariu, D., Reich, S., Zaslavski, A.J.: Asymptotic behavior of relatively nonexpansive operators in Banach spaces. J. Appl. Anal. 7, 151–174 (2001)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Butnariu, D., Resmerita, E.: Bregman distances, totally convex functions and a method for solving operator equations in Banach spaces. Abstr. Appl. Anal., Art. 1-39 (2006)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Censor, Y., Reich, S.: Iteratoins of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization. Optimization 37, 323–339 (1996)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985)CrossRefGoogle Scholar
  18. 18.
    Eskandani, G.Z., Raeisi, M., Rassias, T.M.: A hybrid extragradient method for solving pseudomonotone equilibrium problems using Bregman distance. J. Fixed Point Theory Appl. 20, 132 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Fan, J., Liu, X., Li, J.: Iterative schemes for approximating solutions of generalized variational inequalities in Banach spaces. Nonlinear Anal. 70, 3997–4007 (2009)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Khan, S.A., Suantai, S., Cholamjiak, W.: shrinking projection methods involving inertial forward-backward spliting methods for inclusion problems. Rev. R. Acad. Cienc. Exactas Fis. Nat. Ser. A Mat. RACSAM 113(2), 645–656 (2019)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kim, J.K.: Convergence theorems of iterative sequences for generalized equilibrium problems involving strictly pscudocontractive mappings in Hilbert spaces. J. Comut. Anal. Appl. 18, 454–471 (2015)zbMATHGoogle Scholar
  22. 22.
    Li, J.: The metric projection and its application to solving inequalities in Banach spaces. Fixed Point Theory 5(2), 285–298 (2004)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Li, J.: The generalized projection operator on reflexive Banach spaces and its application. J. Math. Anal. Appl. 306, 377–388 (2005)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Li, X., Huang, N.J., O’Regan, D.: Strong convergence theorems for relatively nonexpansive mappings in Banach spaces with applications. Comput. Math. Appl. 60, 1322–1331 (2010)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Liu, Y.: A modified hybrid method for solving variational inequality problems in Banach spaces. J. Nonlinear Funct. Anal. 2017, Article ID 31 (2017)Google Scholar
  26. 26.
    Nakajo, K., Takahashi, W.: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. J. Math. Anal. Appl. 279, 372–379 (2003)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Naraghirad, E.: Bregman best proximity points for Bregman asymptotic cyclic contraction mappings in Banach spaces. J. Nonlinear Var. Anal. 3, 27–44 (2019)zbMATHGoogle Scholar
  28. 28.
    Naraghirad, E., Yao, J.C.: Bregman weak relatively nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. (2013).
  29. 29.
    Pang, C.T., Naraghirad, E., Wen, C.F.: Bregman \(f\)-projection operator with application to variational inequalites in Banach spaces. Abstr. Appl. Anal., Hindawi Publishing Corporation, Article ID 594285 (2014)Google Scholar
  30. 30.
    Phelps, R.R.: Convex Functions, Monotone Operators, and Differentiability, 2nd edn. Lecture Notes in Mathematics, vol. 1364, Springer, Berlin (1993)Google Scholar
  31. 31.
    Plubtieng, S., Ungchittrakool, K.: Hybrid iterative methods for convex feasibility problems and fixed point problems of relatively nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 19, Art. ID 583082 (2008)Google Scholar
  32. 32.
    Qin, X., Cho, S.Y.: Convergence analysis of a monotone projection algorithm in reflexive Banach spaces. Acta Math. Sci. 37, 488–502 (2017)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Raeisi, M., Eskandani, G.Z.: A hybrid extragradient method for a general split equality problem involving resolvents and pseudomonotone bifunctions in Banach spaces. Calcolo 56, 43 (2019)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Raeisi, M., Eskandani, G.Z., Eslamian, M.: A general algorithm for multiplesets split feasibility problem involving resolvents and Bregman mappings. Optimization 68, 309–327 (2018)CrossRefGoogle Scholar
  35. 35.
    Reem, D., Reich, S.: Solutions to inexact resolvent inclusion problems with applications to nonlinear analysis and optimization. Rend. Circ. Mat. Palermo 2(67), 337–371 (2018)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Reich, S.: A weak convergence theorem for the alternating method with Bregman distances. In: Theory and Applications of Nonlinear Operators, pp. 313–318. Marcel Dekker, New York (1996)Google Scholar
  37. 37.
    Reich, S., Sabach, S.: A strong convergence theorem for a proximal-type algorithm in reflexive Banach spaces. J. Nonlinear Convex Anal. 10, 471–485 (2009)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Reich, S., Sabach, S.: Two strong convergence theorems for a proximal method in reflexive Banach spaces. Numer. Funct. Anal. Optim. 31, 22–44 (2010)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Reich, S., Zaslavski, A.J.: There are many totally convex functions. J. Convex Anal. 13, 623–632 (2006)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Reich, S., Sabach, S.: Existence and approximation of fixed points of Bregman firmly nonexpansive mappings in reflexive Banach spaces, fixed-point algorithms for inverse problems in science and engineering, Springer Optim. Appl., vol. 49. Springer, New York, pp. 301–316 (2011)Google Scholar
  41. 41.
    Sabach, S.: Products of finitely many resolvents of maximal monotone mappings in reflexive Banach spaces. SIAM J. Optim. 21, 1289–1308 (2011)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Takahashi, S., Takahashi, W.: The split common null point problem and the shrinking projection method in two Banach spaces. Linear Nonlinear Anal. 1, 297–304 (2015)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Takahashi, W., Takeuchi, Y., Kubota, R.: Strong convergence theorems by hybrid methods for families of nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. 341(1), 276286 (2008)MathSciNetCrossRefGoogle Scholar
  44. 44.
    Wu, K.Q., Huang, N.J.: The generalized \(f\)-projection operator with an application. Bull. Aust. Math. Soc. 73, 307–317 (2006)CrossRefGoogle Scholar
  45. 45.
    Wu, K.Q., Huang, N.J.: Properties of the generalized \(f\)-projection operator and its applications in Banach spaces. Comput. Math. Appl. 54, 399–406 (2007)MathSciNetCrossRefGoogle Scholar
  46. 46.
    Zhao, X., Ng, K.F., Li, C., Yao, J.C.: Linear regularity and linear convergence of projection-based methods for solving convex feasibility problems. Appl. Math. Optim. 78, 613–641 (2018)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific Publishing, Singapore (2002)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Pure Mathematics, Faculty of Mathematical SciencesUniversity of TabrizTabrizIran

Personalised recommendations